Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at Nov 7, 2017, 9:23 AM EST for Lake County, Volusia County, Florida. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2017, 9:23 AM EST (14:23 UTC)
- Expired
- Nov 10, 2017, 7:00 AM EST
- In force
- 70 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Johns River at Astor (ASTF1). The gauge peaked at 2.84 ft at Nov 6, 2017, 10:00 PM EST.
- Action stage
- 2 ft
- Minor stage
- 2.3 ft
- Moderate stage
- 3 ft
- Major stage
- 4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
686
WGUS42 KMLB 071423
FLWMLB
Flood Warning
National Weather Service Melbourne, FL
923 AM EST Tue Nov 7 2017
A River Flood Warning has been issued For...The Saint Johns River
at Astor...
The Saint Johns River at Astor has risen back to minor flood stage
after briefly falling below flood stage on Monday. River stages are
forecast to remain mostly steady through much of this week before a
slow decline this weekend.
The following product refers to St. Johns River.
FLC069-127-081423-
/O.NEW.KMLB.FL.W.0008.171107T1423Z-171110T1200Z/
/ASTF1.1.ER.171106T2300Z.171107T0400Z.171110T0600Z.NR/
923 AM EST Tue Nov 7 2017
The National Weather Service in Melbourne has issued a
* Flood Warning for
The St Johns River Near Astor
* Until early Friday morning.
* From this morning Until Friday morning.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 2.8 feet, Minor flooding occurs to a few homes in low lying areas
along the river. Flooding of low lying streets and yards north of Fox
Road on the Lake County side of Astor, and from River Road northward
on the Volusia side of the river. Docks covered at South Moon Fish
Camp and approaching sea wall at Blair's Jungle Den.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Wed Thu Fri Sat Sun
St. Johns River
Astor 2.8 2.8 Tue 08 AM 2.8 2.8 2.7 2.7 2.7
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather radio.
&&2 follow-up statements
221
WGUS82 KMLB 081503
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
1003 AM EST Wed Nov 8 2017
A River Flood Warning remains in effect for...The Saint Johns River
above Lake Harney near Geneva, near Sanford, near Deland, and at Astor.
...Moderate Flooding persists above Lake Harney near Geneva...
...Minor Flooding to continue near Sanford, near DeLand, and
at Astor...
Mainly dry condition for the remainder of this week, allowing river
levels to continue their slow decline through at least this weekend.
FLC117-101503-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/GENF1.3.ER.170912T0115Z.170919T2230Z.000000T0000Z.NR/
1003 AM EST Wed Nov 8 2017
The Flood Warning Continues For
The St. Johns River Near Above Lake Harney Near Geneva.
* Moderate Flooding is Occurring and Moderate Flooding is Forecast.
*At 9.0 feet, Water enters the first story of homes on Whitcomb Drive
between Crossover Lane and Lake Harney Road. Water covers Mullet Lake
Park.
*At 8.8 feet, Water covers Whitcomb Road.
*At 8.5 feet, Water surrounds homes on stilts on Prevatt road,
entering garages on the first story. Water fills yards and ditches
along Whitcomb Drive and Lake Harney road. Roads flood in the Palm
Shores and Mullet Lake areas.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Thu Fri Sat Sun Mon
St. Johns River
Above Lake 8.5 9.0 Wed 09 AM 8.9 8.8 8.7 8.6 8.5
&&
LAT...LON 2854 8090 2873 8100 2879 8117 2870 8123
$$
FLC117-101200-
/O.EXT.KMLB.FL.W.0007.000000T0000Z-171110T1200Z/
/SNFF1.3.ER.170915T0400Z.171104T0200Z.171110T0600Z.NR/
1003 AM EST Wed Nov 8 2017
The Flood Warning Continues For
The St. Johns River Near Sanford.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 6.0 feet, Water encroaches on low lying roads, also pool
enclosures and patios in the Stone Island subdivision.
*At 5.8 feet, Water surrounds homes in the Stone Island area near
Enterprise in Volusia county. Water enters yards and floods docks in
the River Oaks Estates subdivision.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Thu Fri Sat Sun Mon
St. Johns River
Sanford 6.0 6.0 Wed 09 AM 6.0 5.9 5.9 5.8 5.8
&&
LAT...LON 2879 8117 2893 8131 2890 8139 2870 8123
$$
FLC069-127-100000-
/O.EXT.KMLB.FL.W.0006.000000T0000Z-171110T0000Z/
/DLAF1.3.ER.170912T0745Z.171007T1230Z.171109T1800Z.NR/
1003 AM EST Wed Nov 8 2017
The Flood Warning Continues For
The St Johns River Near Deland.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 4.2 feet, Docks and piers are completely submerged at Pier 44
Marina. Many docks are partially submerged at Hontoon Landing Marina.
*At 4.0 feet, Flooding of campsites and trails occurs at Hontoon
Island State Park.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Thu Fri Sat Sun Mon
St. Johns River
Deland 4.2 4.2 Wed 09 AM 4.2 4.1 4.1 4.0 4.0
&&
LAT...LON 2893 8131 2910 8142 2908 8150 2890 8139
$$
FLC069-127-100600-
/O.EXT.KMLB.FL.W.0008.000000T0000Z-171110T0600Z/
/ASTF1.1.ER.171106T2300Z.171107T0400Z.171110T0000Z.NR/
1003 AM EST Wed Nov 8 2017
The Flood Warning Continues For
The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 2.8 feet, Minor flooding occurs to a few homes in low lying areas
along the river. Flooding of low lying streets and yards north of Fox
Road on the Lake County side of Astor, and from River Road northward
on the Volusia side of the river. Docks covered at South Moon Fish
Camp and approaching sea wall at Blair's Jungle Den.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Thu Fri Sat Sun Mon
St. Johns River
Astor 2.8 2.8 Wed 09 AM 2.8 2.7 2.7 2.7 2.7
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$075
WGUS82 KMLB 091333
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
833 AM EST Thu Nov 9 2017
A River Flood Warning remains in effect for...The Saint Johns River
above Lake Harney near Geneva, and near Deland.
...Minor Flooding to continue above Lake Harney near Geneva, and
near DeLand...
Mainly dry conditions for the remainder of this week, will allow river
levels to continue their slow decline through at least this weekend.
FLC117-111333-
/O.CON.KMLB.FL.W.0001.000000T0000Z-000000T0000Z/
/GENF1.3.ER.170912T0115Z.170919T2230Z.000000T0000Z.NR/
833 AM EST Thu Nov 9 2017
The Flood Warning Continues For
The St. Johns River Near Above Lake Harney Near Geneva.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 8.8 feet, Water covers Whitcomb Road.
*At 8.5 feet, Water surrounds homes on stilts on Prevatt road,
entering garages on the first story. Water fills yards and ditches
along Whitcomb Drive and Lake Harney road. Roads flood in the Palm
Shores and Mullet Lake areas.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Fri Sat Sun Mon Tue
St. Johns River
Above Lake 8.5 8.9 Thu 07 AM 8.9 8.8 8.7 8.7 8.6
&&
LAT...LON 2854 8090 2873 8100 2879 8117 2870 8123
$$
FLC117-091403-
/O.CAN.KMLB.FL.W.0007.000000T0000Z-171110T1200Z/
/SNFF1.3.ER.170915T0400Z.171104T0200Z.171108T2200Z.NR/
833 AM EST Thu Nov 9 2017
The Flood Warning is Cancelled For
The St. Johns River Near Sanford.
*At 5.8 feet, Water surrounds homes in the Stone Island area near
Enterprise in Volusia county. Water enters yards and floods docks in
the River Oaks Estates subdivision.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Fri Sat Sun Mon Tue
St. Johns River
Sanford 6.0 5.9 Thu 07 AM 5.9 5.9 5.9 5.8 5.8
&&
LAT...LON 2879 8117 2893 8131 2890 8139 2870 8123
$$
FLC069-127-100600-
/O.EXT.KMLB.FL.W.0006.000000T0000Z-171110T0600Z/
/DLAF1.3.ER.170912T0745Z.171007T1230Z.171110T0000Z.NR/
833 AM EST Thu Nov 9 2017
The Flood Warning Continues For
The St Johns River Near Deland.
* Minor Flooding is Occurring and Minor Flooding is Forecast.
*At 4.2 feet, Docks and piers are completely submerged at Pier 44
Marina. Many docks are partially submerged at Hontoon Landing Marina.
*At 4.0 feet, Flooding of campsites and trails occurs at Hontoon
Island State Park.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Fri Sat Sun Mon Tue
St. Johns River
Deland 4.2 4.2 Thu 07 AM 4.1 4.1 4.0 4.0 3.9
&&
LAT...LON 2893 8131 2910 8142 2908 8150 2890 8139
$$
FLC069-127-091403-
/O.CAN.KMLB.FL.W.0008.000000T0000Z-171110T0600Z/
/ASTF1.1.ER.171106T2300Z.171107T0400Z.171108T1745Z.NR/
833 AM EST Thu Nov 9 2017
The Flood Warning is Cancelled For
The St Johns River Near Astor.
*At 2.5 feet, Water begins to cover docks at South Moon Fish Camp.
Water begins to move into yards and cover boat ramps in low lying
areas along the river.
&&
Fld Observed Forecast 7 am EST/8 am EDT
Location Stg Stg Day Time Fri Sat Sun Mon Tue
St. Johns River
Astor 2.8 2.7 Thu 07 AM 2.7 2.7 2.7 2.6 2.6
&&
LAT...LON 2910 8142 2935 8157 2932 8169 2908 8150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Nov 7, 3:33 AM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Nov 7, 3:33 AM EST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
333 AM EST Tue Nov 7 2017
.DISCUSSION...
Today and Tonight...High pressure centered over the Nrn Gulf to N
FL will expand Ewd with light winds continuing across the region.
Low stratus and areas of sfc fog have developed at this early hour
necessitating a Dense Fog Advisory from Metro Orlando and
along/North the I-4 corridor through daybreak. There will be a
few light showers along the Treasure cst mainly this morning where
instability exists over relatively warm waters and the weak
remnant of a dissipating sfc boundary remains situated roughly
over the Gulf Stream. After dissipation of morning clouds, highs
will make it into the 80s once again with development of an
onshore breeze at the coast. Another round of low clouds and sfc
fog can be expected again tonight with mild lows in the 60s and no
significant chc of rain.
WED-THU...The current high pressure ridge will gradually give way to
a weak frontal boundary that will be nudging into FL late Wed. Thus
the forecast area will remain dry with relatively light winds. Max
Temps in the L/M80s; Min Temps in the M/U60s. For Thu and Thu night,
the chance for isolated showers returns north-to-south as the
weakening front transitions down the peninsula (thru the forecast
area) aided by a mid-level shortwave moving eastward across the Deep
South. Surface winds will become progressively N-NE behind the
front. Max Temps just a few degrees cooler, but mainly from
increased cloud cover. Min Temps M/U60s.
FRI-MON...Not much of a temperature change behind the front with Max
Temps in the U70s/L80s. The front should reach south FL before it
washes out. Stout high pressure will works its way across the
Eastern CONUS with ridging building down the Seaboard. This will
lead to increased onshore wind flow for the weekend, and subsequent
coastal showers. Rain chances will be 20-30 percent, with the best
chances near the coast. Min Temps generally in the 60s, except
possibly low 70s along the Space and Treasure Coasts.
&&
.AVIATION...
Areas of low stratus containing signs AOB FL010 along with vsby
1/4-1/2SM will be present across interior sites and selected
coastal areas mainly N of KTTS-KISM through 07/14Z. Elsewhere
expect VFR to brief MVFR conds with SCT to OCNL BKN bases FM
FL020-035 through mid-morning. Aft 07/14z becmg VFR areawide
through 08/05Z.
&&
.MARINE...
Today and Tonight...Light winds generally 10kt or less as high
pressure builds in proximity to the area. Seas around 2 ft near
the immediate cst rising to 3 to 4 ft offshore.
WED-THU...A weak frontal boundary will be located over south GA on
Wed allowing the influences of the current high pressure ridge to
stick around one more day and promote favorable boating conditions.
Winds around 5-10 knots and seas ranging 2-3 feet. Little to no
shower activity. Then for Thu, the front will make a move on the
local waters and begin a slow transition south down the peninsula
with a chance of showers. Winds will become progressively N then NE
behind the boundary increasing from 5 to 10 knots to 10 to 15 knots.
Seas will begin to build Thu night from 2-3 feet to 3-4 feet
nearshore and from around 3 feet to 3-5 feet offshore. Winds and
seas will continue to increase into Fri.
FRI-SAT...Front will shift southward across the area by the end of
the week as it further weakens, but with strong high pressure
building down the Eastern Seaboard into the weekend. This will lead
to increasing onshore winds and deteriorating boating conditions
late Friday into Saturday. Northeast winds up to 15-20 knots look
likely with seas quickly building behind the front to hazardous
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 64 82 67 / 0 0 10 10
MCO 86 66 84 66 / 0 0 0 10
MLB 83 66 82 68 / 10 10 10 10
VRB 84 66 82 67 / 20 10 10 10
LEE 86 66 84 67 / 0 0 0 10
SFB 85 65 83 66 / 0 0 0 10
ORL 85 67 84 67 / 0 0 0 10
FPR 84 65 81 67 / 20 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 8 AM EST this morning for Coastal
Volusia County-Inland Volusia County-Northern Lake County-
Orange-Seminole-Southern Lake County.
AM...None.
&&
SHORT TERM...Pendergrast
LONG TERM....SharpHazardous weather outlook, Nov 7, 3:43 AM EST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 343 AM EST Tue Nov 7 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 343 AM EST Tue Nov 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .DENSE FOG/SMOKE IMPACT... Areas of fog with visibility less than half a mile will be present through at least 9 AM along and north of the I-4 corridor. Some fog will become dense, reducing visibilities to less than a quarter mile. Prepare for the possibility of encountering locally dense fog on your commute. When driving in dense fog, reduce your speed, use only your low beam headlights, and leave extra distance between your vehicle and the one in front of you. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Areas of fog are expected to form in the pre-dawn hours over east central Florida early Wednesday. The fog may become dense at times, especially along and north of the I-4 corridor. Minor to moderate flooding will persist on the upper and middle Saint Johns River basin, with river levels forecast to slowly fall through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:53 AM EST | Dense Fog Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.